Alert archive / Iowa / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 177, NWS Quad Cities, IA

August 10, 20174 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 3:28 PM CDT for 4 counties in Iowa. It was in force for 62 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2017, 3:28 PM CDT (20:28 UTC)
Expired
Aug 10, 2017, 4:30 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Iowa County, IA, Johnson County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:53 PM CDTTSTM WND GST 605 Nnw Haskins, IAALSO QUARTER SIZED HAIL.
Aug 10, 3:53 PM CDTHAIL 15 Nnw Haskins, IAALSO WIND GUSTS TO 60 MPH.
Aug 10, 4:00 PM CDTTSTM WND DMG4 Nw Haskins, IATREES DOWN NEAR THE INTERSECTION OF COUNTY ROAD G36 AND SPRUCE AVE
Aug 10, 4:00 PM CDTHAIL 1.54 Nw Haskins, IATIME ESTIMATED BASED ON RADAR
Aug 10, 4:20 PM CDTTSTM WND GST 604 N Cotter, IAESTIMATED 40 TO 60 MPH WIND GUSTS. SEVERAL SMALL BRANCHES BLOWN DOWN. ALSO NICKEL HAIL. CORRECTED TYPO.
Aug 10, 4:20 PM CDTTSTM WND GST 604 N Cotter, IAESTIMATED 40 TO 60 MPH WIND GUSTS. SEVERAL SMNALL BRANCHES BLOWN DOWN. ALSO NICKEL HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

442 
WUUS53 KDVN 102028
SVRDVN
IAC095-103-115-183-102130-
/O.NEW.KDVN.SV.W.0177.170810T2028Z-170810T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
328 PM CDT THU AUG 10 2017

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Northwestern Louisa County in southeastern Iowa...
  Southern Johnson County in east central Iowa...
  Northern Washington County in southeastern Iowa...
  Southeastern Iowa County in east central Iowa...

* Until 430 PM CDT

* At 328 PM CDT, a severe thunderstorm was located near Wellman, or
  17 miles northwest of Washington, moving east at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Columbus Junction, Kalona, Wellman, Lone Tree, Riverside, Hills,
  Ainsworth, Columbus City, Cotter, Richmond, Frytown, Hills Access,
  Haskins, Amish, Holbrook, River Junction, Sharon Center, Gladwin
  and Marr Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

&&

LAT...LON 4162 9191 4157 9137 4119 9137 4147 9195
      4151 9195 4151 9198
TIME...MOT...LOC 2028Z 288DEG 18KT 4152 9186 

HAIL...1.25IN
WIND...60MPH
 
$$

RP KINNEY
6 follow-up statements
793 
WWUS53 KDVN 102037
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
337 PM CDT THU AUG 10 2017

IAC095-102047-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Iowa IA-
337 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4151 9184 4151 9183 4154 9183 4158 9181
      4157 9137 4119 9137 4146 9187
TIME...MOT...LOC 2037Z 287DEG 21KT 4150 9178 

$$

IAC103-115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Johnson IA-Washington IA-
337 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA...SOUTHERN JOHNSON AND NORTHEASTERN
WASHINGTON COUNTIES...

At 337 PM CDT, a severe thunderstorm was located near Wellman, or 14
miles north of Washington, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Columbus Junction, Kalona, Wellman, Lone Tree, Riverside, Hills,
Ainsworth, Columbus City, Cotter, Richmond, Frytown, Hills Access,
Haskins, Amish, River Junction, Sharon Center and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4151 9184 4151 9183 4154 9183 4158 9181
      4157 9137 4119 9137 4146 9187
TIME...MOT...LOC 2037Z 287DEG 21KT 4150 9178 

HAIL...1.25IN
WIND...60MPH
 
$$

RP KINNEY
161 
WWUS53 KDVN 102049
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
349 PM CDT THU AUG 10 2017

IAC103-102059-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Johnson IA-
349 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

LAT...LON 4151 9174 4148 9150 4147 9151 4142 9148
      4142 9137 4119 9137 4141 9177
TIME...MOT...LOC 2049Z 299DEG 21KT 4145 9170 

$$

IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
349 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND NORTHEASTERN WASHINGTON COUNTIES...

At 349 PM CDT, a severe thunderstorm was located over Richmond, or 10
miles north of Washington, moving southeast at 25 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Columbus Junction, Kalona, Riverside, Ainsworth, Columbus City,
Cotter, Richmond, Haskins and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4151 9174 4148 9150 4147 9151 4142 9148
      4142 9137 4119 9137 4141 9177
TIME...MOT...LOC 2049Z 299DEG 21KT 4145 9170 

HAIL...2.00IN
WIND...60MPH
 
$$

RP KINNEY
912 
WWUS53 KDVN 102100
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
400 PM CDT THU AUG 10 2017

IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
400 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND NORTHEASTERN WASHINGTON COUNTIES...

At 359 PM CDT, a severe thunderstorm was located near Riverside, or 8
miles northeast of Washington, moving southeast at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Columbus Junction, Riverside, Ainsworth, Columbus City, Cotter,
Haskins and Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4149 9164 4148 9150 4147 9151 4142 9148
      4142 9137 4119 9137 4137 9170
TIME...MOT...LOC 2059Z 299DEG 32KT 4139 9158 

HAIL...2.00IN
WIND...60MPH
 
$$

RP KINNEY
716 
WWUS53 KDVN 102111
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
411 PM CDT THU AUG 10 2017

IAC115-183-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-Washington IA-
411 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA AND EAST CENTRAL WASHINGTON COUNTIES...

At 410 PM CDT, a severe thunderstorm was located near Cotter, or 8
miles northwest of Columbus Junction, moving southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Public. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Columbus Junction, Ainsworth, Columbus City, Cotter, Haskins and
Gladwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4145 9154 4142 9148 4142 9137 4119 9137
      4132 9160
TIME...MOT...LOC 2110Z 301DEG 21KT 4135 9150 

HAIL...1.75IN
WIND...60MPH
 
$$

RP KINNEY
583 
WWUS53 KDVN 102119
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
419 PM CDT THU AUG 10 2017

IAC183-102127-
/O.CAN.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Washington IA-
419 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2117Z 310DEG 24KT 4130 9145 

$$

IAC115-102130-
/O.CON.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-
419 PM CDT THU AUG 10 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN LOUISA COUNTY...

At 417 PM CDT, a severe thunderstorm was located over Cotter, or near
Columbus Junction, moving southeast at 30 mph.

HAZARD...70 mph wind gusts and ping pong ball size hail. 

SOURCE...Trained weather spotters reported trees down and ping pong 
         ball size hail northwest of Ainsworth around 4 pm.  

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Columbus Junction, Columbus City, Cotter and Gladwin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2117Z 310DEG 24KT 4130 9145 

HAIL...1.50IN
WIND...70MPH
 
$$

RP KINNEY
913 
WWUS53 KDVN 102132
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT THU AUG 10 2017

IAC115-102141-
/O.EXP.KDVN.SV.W.0177.000000T0000Z-170810T2130Z/
Louisa IA-
432 PM CDT THU AUG 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOUISA COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However small
hail and gusty winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for
parts of Louisa and Des Moines Counties until 515 pm.

LAT...LON 4142 9148 4142 9137 4119 9137 4126 9149
TIME...MOT...LOC 2131Z 288DEG 18KT 4128 9136 

$$

RP KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 10, 3:00 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
300 PM CDT Thu Aug 10 2017

.SYNOPSIS...
Issued at 259 PM CDT Thu Aug 10 2017

18Z surface data has a cold front running from central Wisconsin
into far northern Kansas. Dew points were in the 60s ahead of the
front with 50s behind the front.

&&

.SHORT TERM...(This Evening through Friday)
ISSUED AT 259 PM CDT Thu Aug 10 2017

The cold front will sweep through the area this evening. Showers and
thunderstorms will be seen along and ahead of the front through
sunset.

After sunset, convection will quickly dissipate with all but the far
south clear of precipitation by midnight.

After midnight, any lingering showers in the far south will
dissipate with the entire area dry by sunrise Friday.

On Friday, dry conditions will be seen across the area as high
pressure builds into the area. Wrap around clouds from the departing
storm system are expected to persist through the morning north of
highway 30 before clearing occurs during the afternoon.

Temperatures tonight and Friday will average a little below normal.

.LONG TERM...(Friday Night through Thursday)
ISSUED AT 259 PM CDT Thu Aug 10 2017

Friday and Saturday

Sfc high pressure will overspread the Upper Midwest behind the
departing sfc low and cold front. Slightly below average temps in
the upper 70s to lower 80s for highs and 50s for lows are expected.
Humidity will be very comfortable with dewpoints also in the 50s.

Sunday

Chance for showers (20-30%) across the south on Sunday. SE low-level
flow in the sfc-850mb layer will increase moisture transport and
isentropic lift across northern Missouri and southern Iowa into west-
central Illinois.

The NAM/GFS have showers as early as the afternoon lasting into
Sunday night, while the ECMWF is dry until the evening. Overall,
forcing appears weak and instability will be low, so left thunder
out of the forecast.

Monday and Tuesday

Beautiful August weather continues. Another sfc high is forecast to
slowly slide through the Upper Midwest and Great Lakes through early
next week. Model blend has highs near 80 F Monday then lower to
middle 80s by Tuesday (warmest southwest CWA).

Wednesday and Thursday

Approaching shortwave trough warrants shower chances mid to late
week. As low-level moisture increases, chances for thunderstorms
will return as well.  Synoptically this does not look like a strong
system, which means the threat for widespread significant rain
through Thursday is very low.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1235 PM CDT Thu Aug 10 2017

Cold front to move through eastern Iowa and northern Illinois
through 03z/11. TSRA are expected to develop along and ahead of
the front with the potential for a period of MVFR/IFR conditions.
Outside of the SHRA/TSRA expect VFR conditions. After 06z/11
there is a potential for MVFR cigs to move into eastern Iowa and
possibly northern Illinois in the wrap around clouds from the
departing storm system.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...Uttech
AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
406 AM CDT Thu Aug 10 2017

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110915-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
406 AM CDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

This afternoon...scattered thunderstorms are expected to develop
around 4 PM ahead of a weak cool front, mostly along and east of
the Mississippi River. The strongest storms may approach severe
levels with hail 1 inch or more the main risk, with gusty winds
of 40 to 55 mph with isolated 60 mph possible a secondary risk.
These storms should move east of the region by mid evening.

The Storm Prediction Center has the outlook area under a marginal
risk for severe storms this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in spotty locations, mostly
between 4 and 8 PM this afternoon. Please report any severe
weather or near severe weather to this NWS forecast office.

Nichols/12

In the hours before

Local storm report, Aug 10, 2:18 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             MONTICELLO              42.24N 91.19W
08/10/2017  M0.25 INCH       JONES              IA   EMERGENCY MNGR

            DELAYED REPORT, TIME ESTIMATED BASED ON RADAR

&&

PETERS
Local storm report, Aug 10, 2:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
221 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TSTM WND DMG     MONTICELLO              42.24N 91.19W
08/10/2017                   JONES              IA   EMERGENCY MNGR

            TREE DOWN IN CENTER OF TOWN, TIME ESTIMATED ON RADAR

&&

PETERS
Special weather statement, Aug 10, 2:27 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Quad Cities IA/IL
227 PM CDT THU AUG 10 2017

ILC085-102015-
Jo Daviess-
227 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT JO DAVIESS COUNTY UNTIL 315 PM
CDT...

At 227 PM CDT, a strong thunderstorm was located over Galena, moving
east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Galena, Stockton, Warren, Elizabeth, Woodbine, Scales Mound, Apple
River, Council Hill, Nora, Schapville, Guilford, Elizabeth
Fairgrounds, Aiken, Canyon Camp, Apple River Canyon State Park,
Stockton Airport, Galena Territory, Apple Canyon Lake, Rodden and Jo
Daviess County Fairgrounds.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4228 8992 4234 9044 4238 9047 4240 9050
      4251 9050 4251 8993
TIME...MOT...LOC 1927Z 274DEG 27KT 4243 9042

RP KINNEY
Local storm report, Aug 10, 2:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT THU AUG 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             OLIN                    42.00N 91.14W
08/10/2017  M1.75 INCH       JONES              IA   LAW ENFORCEMENT

&&

PETERS
Special weather statement, Aug 10, 2:59 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
259 PM CDT THU AUG 10 2017

IAC045-163-102045-
Scott-Clinton-
259 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SCOTT AND WESTERN
CLINTON COUNTIES UNTIL 345 PM CDT...

At 259 PM CDT, a strong thunderstorm was located over Toronto, or 13
miles southwest of Maquoketa, moving east at 30 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
DeWitt, Long Grove, Wheatland, Grand Mound, Lost Nation, Calamus,
Welton, Toronto, Malone, Park View, Sherman Park, Walnut Grove Park,
Clinton County Fairgrounds and Scott County Park.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.

LAT...LON 4192 9038 4167 9052 4182 9090 4198 9090
      4202 9088
TIME...MOT...LOC 1959Z 291DEG 25KT 4191 9083

RP KINNEY
Special weather statement, Aug 10, 3:21 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT THU AUG 10 2017

IAC095-103-107-183-102115-
Keokuk-Johnson-Washington-Iowa-
321 PM CDT THU AUG 10 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK...
SOUTHWESTERN JOHNSON...NORTHWESTERN WASHINGTON AND SOUTHERN IOWA
COUNTIES UNTIL 415 PM CDT...

At 321 PM CDT, a strong thunderstorm was located near Parnell, or 18
miles southeast of Marengo, moving east at 20 mph. More storms to
the west will also affect the area through 415 pm.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
Iowa City, Washington, Williamsburg, Kalona, Wellman, North English,
Riverside, Hills, South English, Parnell, Millersburg, Kinross,
Richmond, Frytown, Windham, Johnson County Fairgrounds, Lake Iowa
Park, Amish, Holbrook and Sharon Center.

This includes Interstate 80 in Iowa between mile markers 205 and 207.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4151 9230 4170 9230 4163 9153 4130 9165
      4151 9228
TIME...MOT...LOC 2021Z 288DEG 19KT 4154 9193

RP KINNEY

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:43 PM CDTSpecial Weather StatementDVNBenton47 min
Aug 10, 1:36 PM CDTSpecial Weather StatementDVNJohnson39 min
Aug 10, 1:39 PM CDTSpecial Weather StatementDVNJones51 min
Aug 10, 1:59 PM CDTSpecial Weather StatementDVNDubuque46 min
Aug 10, 2:10 PM CDTSpecial Weather StatementDVNJones50 min
Aug 10, 2:18 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones42 min
Aug 10, 2:57 PM CDTSevere Thunderstorm WarningDVNJackson48 min
Aug 10, 2:59 PM CDTSpecial Weather StatementDVNClinton46 min
Aug 10, 3:21 PM CDTSpecial Weather StatementDVNWashington54 min
Aug 10, 4:02 PM CDTSpecial Weather StatementDVNJefferson28 min
Aug 10, 4:06 PM CDTSpecial Weather StatementDVNIowa54 min
Aug 10, 4:07 PM CDTSpecial Weather StatementDVNClinton38 min
Aug 10, 4:19 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa39 min
Aug 10, 4:21 PM CDTSevere Thunderstorm WarningDVNClinton39 min
Aug 10, 4:46 PM CDTSevere Thunderstorm WarningDVNClinton44 min
Aug 10, 5:04 PM CDTSpecial Weather StatementDVNDes Moines56 min
Aug 10, 5:17 PM CDTSpecial Weather StatementDVNVan Buren58 min
Aug 10, 5:33 PM CDTSevere Thunderstorm WarningDVNDes Moines57 min
Aug 10, 5:54 PM CDTSpecial Weather StatementDVNLee66 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.